Alert archive / California / Fire Weather Watches in 2021
Fire Weather Watch 4, NWS Eureka, CA
NWS Eureka, CA issued this fire weather watch at Sep 8, 2021, 12:43 PM PDT. It took effect at Sep 9, 2021, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 8, 2021, 12:43 PM PDT (19:43 UTC)
- In effect from
- Sep 9, 2021, 5:00 PM PDT
- Expired
- Sep 9, 2021, 9:41 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
650 WWUS86 KEKA 081943 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1243 PM PDT Wed Sep 8 2021 ...ISOLATED DRY THUNDERSTORMS POSSIBLE THURSDAY EVENING INTO THE NIGHT... .Showers and isolated thunderstorms are forecast to develop across the interior mountains of northwest California Thursday evening and night. A mix or dry and wet storm activity is expected, with dry storms posing a threat for fire starts. CAZ264-277-283-090345- /O.NEW.KEKA.FW.A.0004.210910T0000Z-210910T1200Z/ Lake County Portion of Lake/Napa/Sonoma RU- W Mendocino NF/E Mendocino Unit-Trinity- 1243 PM PDT Wed Sep 8 2021 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... The National Weather Service in Eureka has issued a Fire Weather Watch, which is in effect from Thursday afternoon through late Thursday night. * AFFECTED AREA...Fire weather zones 264, 277, and 283. * THUNDERSTORMS...Isolated dry thunderstorms will yield a threat for fire starts. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
3 follow-up statements
849 WWUS86 KEKA 082108 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 208 PM PDT Wed Sep 8 2021 ...SCATTERED DRY THUNDERSTORMS POSSIBLE THURSDAY EVENING INTO THE NIGHT... .Showers and thunderstorms are forecast to develop across the interior mountains of northwest California Thursday evening and night. A mix or dry and wet storm activity is expected, with dry storms posing a threat for fire starts. CAZ264-277-283-090515- /O.CON.KEKA.FW.A.0004.210910T0000Z-210910T1200Z/ Lake County Portion of Lake/Napa/Sonoma RU- W Mendocino NF/E Mendocino Unit-Trinity- 208 PM PDT Wed Sep 8 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * AFFECTED AREA...Fire weather zone 264, 277, and 283. * THUNDERSTORMS...Isolated dry thunderstorms will yield a threat for fire starts. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
494 WWUS86 KEKA 091053 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 353 AM PDT Thu Sep 9 2021 ...ISOLATED DRY THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO TONIGHT... .Widely scattered high-based showers and isolated dry thunderstorms are expected to develop this afternoon, beginning around Trinity County and possibly southward into portions of interior Mendocino and Lake Counties. Showers will increase in coverage heading into tonight, with continued isolated thunderstorms tending wetter. Low relative humidity in the teens is expected this afternoon, with southwest winds over some exposed ridgetops, particularly in Trinity County, gusting 20 to 30 mph this afternoon. Erratic and gusty outflow winds may accompany any showers or thunderstorms, particularly this afternoon and this evening. Showers will track east out of our area, toward the Sacramento Valley, late tonight into early Friday morning. CAZ283-091900- /O.UPG.KEKA.FW.A.0004.210910T0000Z-210910T1200Z/ /O.NEW.KEKA.FW.W.0004.210909T2100Z-210910T1200Z/ Trinity- 353 AM PDT Thu Sep 9 2021 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 2 PM this afternoon to 5 AM PDT Friday. The Fire Weather Watch is no longer in effect. * THUNDERSTORMS...Isolated dry thunderstorms are expected to develop this afternoon, trending wetter with scattered showers into tonight. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph will be possible near any showers or thunderstorms. * IMPACTS...Any lightning, along with locally gusty outflow winds, low relative humidity and critically dry vegetation will greatly increase the threat of fire starts and spread potential of any new and existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ264-277-091900- /O.CON.KEKA.FW.A.0004.210910T0000Z-210910T1200Z/ Lake County Portion of Lake/Napa/Sonoma RU- W Mendocino NF/E Mendocino Unit- 353 AM PDT Thu Sep 9 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... * AFFECTED AREA...Fire weather zone 264.Fire weather zone 277. * THUNDERSTORMS...High based showers and possible isolated dry thunderstorms are expected to develop late this afternoon, trending wetter with scattered showers into tonight. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph possible near showers or thunderstorms. * IMPACTS...Any lightning, along with locally gusty outflow winds, low relative humidity and critically dry vegetation will greatly increase the threat of fire starts and spread potential of any new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
481 WWUS86 KEKA 091641 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 941 AM PDT Thu Sep 9 2021 ...SCATTERED DRY THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO TONIGHT... .Scattered high-based showers and dry thunderstorms are expected to develop this afternoon in Trinity County, followed by additional development across portions of Lake and interior Mendocino Counties this evening. Erratic and gusty outflow winds may accompany showers and thunderstorms, particularly this afternoon and evening. Showers and storms will reach peak coverage during the evening, and then exit the region late tonight. CAZ264-277-100045- /O.UPG.KEKA.FW.A.0004.210910T0000Z-210910T1200Z/ /O.EXB.KEKA.FW.W.0004.210910T0000Z-210910T1200Z/ Lake County Portion of Lake/Napa/Sonoma RU- W Mendocino NF/E Mendocino Unit- 941 AM PDT Thu Sep 9 2021 ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 5 PM this afternoon to 5 AM PDT Friday. The Fire Weather Watch is no longer in effect. * THUNDERSTORMS...Scattered dry thunderstorms are expected to develop over Trinity County during the afternoon, with additional activity forming over portions of Lake and Mendocino Counties during the evening. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph possible near showers or thunderstorms. * IMPACTS...Lightning and gusty outflow winds will increase the threat for fire starts and rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ212-276-100045- /O.EXB.KEKA.FW.W.0004.210910T0000Z-210910T1200Z/ Van Duzen/Mad River-Interior Mendocino- 941 AM PDT Thu Sep 9 2021 ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 5 PM this afternoon to 5 AM PDT Friday. * THUNDERSTORMS...Scattered dry thunderstorms are expected to develop over Trinity County during the afternoon, with additional activity forming over portions of Lake and Mendocino Counties during the evening. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph possible near showers or thunderstorms. * IMPACTS...Lightning and gusty outflow winds will increase the threat for fire starts and rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ283-100045- /O.CON.KEKA.FW.W.0004.210909T2100Z-210910T1200Z/ Trinity- 941 AM PDT Thu Sep 9 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * THUNDERSTORMS...Scattered dry thunderstorms are expected to develop over Trinity County during the afternoon, with additional activity forming over portions of Lake and Mendocino Counties during the evening. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph possible near showers or thunderstorms. * IMPACTS...Lightning and gusty outflow winds will increase the threat for fire starts and rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this fire weather watch went out at Sep 8, 5:19 AM PDT, 7 hours 24 minutes earlier.
Area forecast discussion, Sep 8, 5:19 AM PDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
519 AM PDT Wed Sep 8 2021
.SYNOPSIS...Hot inland temperatures cool somewhat Thursday and
Friday as an upper level trough passes by, while coastal areas
will remain seasonably mild with areas of morning fog. The trough
may bring a few showers and isolated thunderstorms to the interior
mountains late Thursday, otherwise it will be mainly dry through
the weekend.
&&
.DISCUSSION...Marine layer stratus and fog is extensive along much
of the coastal plain early this morning, aside from a stretch
downwind/south of Cape Mendocino. Some cooling aloft compared to
yesterday is evident in profiler data and at coastal and some
inland ridgetop sites, resulting in a somewhat deeper marine
layer, around 1500 feet or so. Still, with a rather strong 'Four
Corners High' still extending toward California, a solid
subsidence inversion remains, squashing the marine layer clouds
down close to sea level and resulting rather dense fog this
morning. Expect some potentially hazardous visibility along
highway 101 between Fortuna and the Oregon Border until mid-
morning. That upper high will continue to keep inland areas
unseasonably hot this afternoon, with high temps similar to
yesterday. Smoke will continue to plague areas mainly around
Trinity County northeastward, with southwesterly flow tending to
continue to allow for better air quality and less haze for the
rest of our area through the end of the week.
Some modest cooling will commence on Thursday, and by Friday,
inland high temperatures will have taken a solid step back by 10
to 15 degrees. An upper-level trough will swing through late
Thursday into early Friday as the upper high gives way, aiding
this cooling process. That will deepen the marine layer as well,
probably resulting in more stubborn and extensive coastal clouds
toward the end of the week. Additionally, it would appear that
enough mid-level moisture and some modest CAPE will be enough to
support shower development late Thursday, kicked off by the
approaching upper level trough. Isolated thunderstorms will be a
possibility as well, with quite a bit of shear possibly helping to
make up for the lack of CAPE. With stronger forcing and steeper
lapse rates coming in later Thursday night, that may promote more
showers over the interior, but drier air pushing in with the upper
trough passage Friday morning will likely limit any precipitation
beyond that. While PW values should be enough for some rainfall
with this activity, the lower atmosphere will remain quite dry, so
that any appreciable amounts will be quite localized. Otherwise,
Friday through the weekend looks dry with semi-zonal flow. /AAD
&&
.AVIATION...After the passing of a shortwave trough, a moderately
deepened marine layer is generating persistent stratus and locally
dense fog along the coast. The inversion is wounded, but may still
maintain some moderate influence regarding scattering today. Current
thinking for today is for a clingy, moderately persistent stratus
that should eventually scatter in places like KACV, with KCEC a
little suspect to staying locked in it for another day. More fog
with LIFR categories will return tonight. KUKI will remain VFR
through the TAF period.
&&
.MARINE...After a day of relatively quiet marine conditions, an
increase in northerlies in the southern waters lee of the cape has
reached Small Craft Advisory levels. These conditions will remain
through Thursday, pulsing stronger with some expansion in the
afternoons. The latest global model runs have resolved a weaker area
of high pressure over the Four Corners region, and thus a weaker
pressure gradient against a Pacific trough than previously thought
over the waters. Thus the winds in the northern waters will remain
lighter through Thursday, generally ranging to 15kts. Overnight
Thursday, northerlies will increase from northern portions of the
northern waters to the Oregon waters. This will send down a brief
pulse of steeper waves of around 7 feet for Friday. Northerlies look
to increase in the outer waters over the weekend. Otherwise, a small
5 to 7 ft at 15 seconds NW swell will move in starting Saturday
evening.
&&
.FIRE WEATHER...Today will be another hot and dry day across
interior northwest California, with somewhat enhanced up-valley
breezes this afternoon once again. However, overall the winds over
the exposed ridges and valleys should be 5 to 10 mph weaker on
average, with an improvement of perhaps 5 percent higher relative
humidity; more than that closer to the coast. Some modest cooling
will continue through the end of the week, though we will have to
keep an eye on another trough passage Thursday into Friday. That
may result in some enhanced southwesterly flow once again,
particularly around Trinity County late Thursday. Also of concern,
enough moisture and instability appear to be available for perhaps
isolated thunderstorms late Thursday into Thursday night, mainly
around Trinity, far eastern Mendocino and northern Lake Counties.
Beyond that, the weekend looks rather quiet, albeit continued
dry. Southwesterly flow should continue to take smoke more
northeast of the fires, perhaps allowing for better ventilation
around some of the area wildfires. /AAD
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PDT Thursday for Cape
Mendocino to Pt Arena 10 to 60 nm.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Sep 8, 7:55 AM PDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 755 AM PDT Wed Sep 8 2021 CAZ107-108-110-111-113-091500- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 755 AM PDT Wed Sep 8 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A slight chance of thunderstorms exists Thursday afternoon and night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101>106-109-112-091500- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior- 755 AM PDT Wed Sep 8 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ114-115-091500- Northern Lake-Southern Lake- 755 AM PDT Wed Sep 8 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Heat Advisory is currently in effect until 8 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A slight chance of thunderstorms exists Thursday afternoon and night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:50 AM PDT | Heat Advisory | EKA | Lake | 12 hr |
Nearby
Fire Weather Watches in California, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.